H-Index
17
Scimago Lab
powered by Scopus
eISSN: 1941-5923
call: +1.631.629.4328
Mon-Fri 10 am - 2 pm EST

Logo

MSMbanner
Medical Science Monitor Basic Research

Annals
ISI-Home

Get your full text copy in PDF

A Case of Rifampicin Induced Pseudomembraneous Colitis

Daad H. Akbar, Halia Z. Al-Shehri, Amani M. Al-Huzali, Hind Falatah

CaseRepClinPractRev 2003; 4(4):338-341

ID: 476421


Background: Pseudomembraneous colitis (PMC) has been recognized with increasing frequency. The most common predisposing factor for C. difficile colitis is the use of antibiotics. Rifampicin is a pivotal antimicrobial in the treatment of tuberculosis; a large number of patients are exposed to its
potential adverse effects each year.
Case report: We report a case pf pseudomembranous colitis that developed in a patient with tuberculous abdominal lymphadenopathy during treatment with rifampicin. The patient had delayed presentation (3months) after the start of rifampicin. She had one relapse after 2 months that was successfully treated and she finished her antituberculosis therapy with out any further relapses.
Conclusions: Pseudomembranous colitis can develop in patients treated with rifampicin. Awareness of this serious complication of rifampicin therapy should be encountered.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree